Reactions 1680, p156 - 2 Dec 2017
Thrombocytopenia: case report
A 65-year-old woman developed thrombocytopenia during
treatment with heparin.
The woman, who was diagnosed with multilevel
spondylosis and adjacent level breakdown at C4
5 and C6
underwent revision fusions of C4
5 and C6
7 levels. On the
post-operative day 2, she developed ipsilateral carotid
thrombosis. Subsequently, she underwent exploration and
thrombectomy of the left carotid artery. During the
thrombectomy, clamping was performed. Prior to the
clamping, she received heparin injection [dosage and route not
stated]. Following the release of all vascular clamps and after
obtaining good pulsations in the carotid arteries, the injected
heparin was reversed with protamine sulfate, and haemostasis
was achieved. Consequently, she developed heparin-induced
thrombocytopenia [time to reaction onset not stated].
The woman’s hospital stay was prolonged due to the
thrombocytopenia. On the postoperative day 20, she was
discharged without any residual deficits. At 9-month follow-
up, she was asymptomatic and fully functional.
Author comment: "Our patient’s hospital stay was further
complicated by . . . a heparin-induced thrombocytopenia."
Chin KR, et al. Postoperative cervical haematoma complicated by ipsilateral
carotid thrombosis and aphasia after anterior cervical fusion: A case report. Case
Reports in Medicine 2013: 2013. Available from: URL: http://
doi.org/10.1155/2013/590639 - USA
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved